Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 8:54 PM CDT for 4 counties in Kansas. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 8:54 PM CDT (01:54 UTC)
- Expired
- May 26, 2016, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:24 PM CDT | TSTM WND GST 60 | Geneseo, KS | LAW ENFORCEMENT REPORTS 60 MPH WINDS AND QUARTER SIZED HAIL. |
| May 26, 9:24 PM CDT | HAIL 1 | Geneseo, KS | |
| May 26, 9:53 PM CDT | TSTM WND GST 70 | Marquette, KS | LAW ENFORCEMENT REPORTS 60 TO 70 MPH WINDS AND PEA SIZED HAIL. |
| May 26, 10:06 PM CDT | HAIL 1 | Marquette, KS | LAW ENFORCEMENT REPORTS NICKEL TO QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 628 m²/s²
- Significant tornado parameter
- 10.9
- Supercell composite
- 42.3
The text
As transmitted.
660
WUUS53 KICT 270154
SVRICT
KSC053-113-159-169-270300-
/O.NEW.KICT.SV.W.0137.160527T0154Z-160527T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SALINE COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HOLYROOD TO NEAR BUSHTON TO
NEAR LYONS TO NEAR ALDEN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...STERLING...KANOPOLIS...
MARQUETTE...LITTLE RIVER...CHASE...GENESEO...BROOKVILLE...
LORRAINE...WINDOM...GLENDALE...FALUN...FREDERICK...
MCPHERSON AIRPORT...KANOPOLIS LAKE...
KANOPOLIS STATE PARK AND ELLSWORTH AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 NEAR MILE MARKER 78.
INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3820 9824 3832 9834
3850 9836 3872 9841 3887 9804 3887 9793
3892 9793 3894 9787
TIME...MOT...LOC 0153Z 254DEG 35KT 3866 9835 3848 9832 3836 9824 3818
9833
HAIL...0.75IN
WIND...60MPH
$$
JAKUB6 follow-up statements
885
WWUS53 KICT 270210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT THU MAY 26 2016
KSC053-113-159-169-270300-
/O.CON.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
910 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR WESTERN SALINE...EASTERN RICE...NORTHWESTERN MCPHERSON AND
ELLSWORTH COUNTIES...
AT 910 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KANOPOLIS TO GENESEO TO LITTLE RIVER TO NEAR
STERLING...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...STERLING...KANOPOLIS...
MARQUETTE...LITTLE RIVER...GENESEO...BROOKVILLE...WINDOM...
GLENDALE...FALUN...FREDERICK...MCPHERSON AIRPORT...KANOPOLIS LAKE...
KANOPOLIS STATE PARK AND ELLSWORTH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3820 9824 3833 9822
3860 9832 3872 9841 3887 9804 3887 9793
3892 9793 3894 9787
TIME...MOT...LOC 0210Z 254DEG 35KT 3870 9815 3852 9812 3840 9804 3822
9813
HAIL...1.00IN
WIND...60MPH
$$
MCGUIRE099
WWUS53 KICT 270223
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT THU MAY 26 2016
KSC053-113-159-169-270300-
/O.CON.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
923 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN SALINE...EASTERN RICE...NORTHWESTERN MCPHERSON AND
EASTERN ELLSWORTH COUNTIES...
AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BROOKVILLE TO 9 MILES NORTHWEST OF
MARQUETTE TO NEAR WINDOM TO 8 MILES NORTHEAST OF NICKERSON...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...KANOPOLIS...MARQUETTE...LITTLE RIVER...
BROOKVILLE...WINDOM...FALUN...KANOPOLIS LAKE...
MCPHERSON AIRPORT AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3823 9808 3836 9808
3862 9818 3883 9811 3887 9782
TIME...MOT...LOC 0223Z 245DEG 36KT 3874 9797 3862 9799 3843 9791 3825
9800
HAIL...0.88IN
WIND...60MPH
$$
MCGUIRE741
WWUS53 KICT 270232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU MAY 26 2016
KSC053-113-159-169-270300-
/O.CON.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
932 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN SALINE...NORTHEASTERN RICE...NORTHWESTERN MCPHERSON
AND SOUTHEASTERN ELLSWORTH COUNTIES...
AT 932 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROOKVILLE TO 7 MILES NORTHWEST OF MARQUETTE TO 6
MILES NORTHEAST OF WINDOM TO 8 MILES WEST OF INMAN...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...MARQUETTE...BROOKVILLE...WINDOM...FALUN...
KANOPOLIS LAKE...MCPHERSON AIRPORT AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3826 9794 3841 9800
3863 9812 3870 9808 3887 9782
TIME...MOT...LOC 0232Z 254DEG 35KT 3876 9788 3864 9790 3845 9782 3827
9791
HAIL...0.88IN
WIND...60MPH
$$
MCGUIRE573
WWUS53 KICT 270237
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT THU MAY 26 2016
KSC053-113-159-169-270300-
/O.CON.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
937 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN SALINE...NORTHEASTERN RICE...NORTHWESTERN MCPHERSON
AND SOUTHEASTERN ELLSWORTH COUNTIES...
AT 937 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MARQUETTE TO 5 MILES NORTHEAST OF
WINDOM TO 9 MILES WEST OF INMAN...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...MARQUETTE...BROOKVILLE...WINDOM...FALUN...
KANOPOLIS LAKE...MCPHERSON AIRPORT AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3826 9794 3841 9797
3863 9806 3869 9802 3887 9782
TIME...MOT...LOC 0237Z 276DEG 22KT 3864 9792 3845 9784 3827 9793
HAIL...0.75IN
WIND...60MPH
$$
MCGUIRE703
WWUS53 KICT 270243
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT THU MAY 26 2016
KSC159-270253-
/O.CAN.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
RICE KS-
943 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3826 9792 3853 9792
3862 9805 3869 9802 3887 9782
TIME...MOT...LOC 0243Z 248DEG 26KT 3865 9786 3846 9778 3828 9787
$$
KSC053-113-169-270300-
/O.CON.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-MCPHERSON KS-ELLSWORTH KS-
943 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN SALINE...NORTHWESTERN MCPHERSON AND EAST CENTRAL
ELLSWORTH COUNTIES...
AT 943 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF BROOKVILLE TO 6 MILES SOUTHEAST OF
MARQUETTE TO 6 MILES NORTHWEST OF INMAN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...MARQUETTE...BROOKVILLE...WINDOM...FALUN...
KANOPOLIS LAKE...MCPHERSON AIRPORT AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3826 9792 3853 9792
3862 9805 3869 9802 3887 9782
TIME...MOT...LOC 0243Z 248DEG 26KT 3865 9786 3846 9778 3828 9787
HAIL...0.75IN
WIND...60MPH
$$
MCGUIRE021
WWUS53 KICT 270252
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT THU MAY 26 2016
KSC053-113-169-270301-
/O.EXP.KICT.SV.W.0137.000000T0000Z-160527T0300Z/
SALINE KS-MCPHERSON KS-ELLSWORTH KS-
952 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE...
NORTHWESTERN MCPHERSON AND EAST CENTRAL ELLSWORTH COUNTIES WILL
EXPIRE AT 1000 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3863 9762 3832 9765 3826 9792 3853 9792
3862 9805 3869 9802 3887 9782
TIME...MOT...LOC 0248Z 254DEG 35KT 3865 9786 3846 9778 3828 9787
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:37 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 26, 6:37 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Wichita KS 637 PM CDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 221 PM CDT Thu May 26 2016 Elevated storms quickly developed early this afternoon in an area of strong 850-700mb moisture transport. Around nearly the same time surface based storms developed west of our forecast area on the more traditional dryline. Large scale lift provided by approaching shortwave is allowing for much more widespread convection compared to the last couple of days. With extreme instability, any storm that goes up will have a good chance of producing very large hail. Surface flow today is stronger than last couple of days along with deep layer shear being more robust. Therefore, any surfaced based storm this afternoon or evening will have a chance to produce a tornado with a enhanced risk closer to the warm front/outflow, where winds will be slightly more backed, resulting in strong low level shear. Through 2pm, tornado threat is being mitigated by storms interfering with each other. Going to need a storm to be more isolated to get a longer lived tor this afternoon/evening. Also ran with a flash flood watch through Fri afternoon with several rounds of storms expected and grounds already saturated. Should also see rivers continue to flood along with additional rivers going into flood. As the overnight hours progresses the more widespread convection should push east and northeast on the better 850-700mb moisture. Storms still look like a good bet for Fri as the upper wave takes its time lifting across KS. What is left of the dryline looks to still linger along the SW fringes of the forecast area by Fri afternoon and may provide a focus. In addition, large scale lift will be much better than the last few days which may allow storms to more freely develop in the very unstable airmass. Severe storms will be possible with any storms that develop Fri. .LONG TERM...(Saturday through Thursday) Issued at 221 PM CDT Thu May 26 2016 By 18z Sat, the upper wave will be lifting over northeast KS which will push the better convective chances north and east of the forecast area. Still not out of the question to get some storms to develop late Sat night across the southern and southwest portions of the forecast area as the better 850mb moisture starts to roll back to the northeast. Confidence in rain chances starting Sun is very low as we get broad sw flow aloft. While both GFS and ECMWF agree on a northern stream shortwave tracking across the northern Plains, they disagree on the timing, with the ECMWF faster compared to the GFS which leads to low confidence. There is still some suggestion that a weak impulse will track across OK/southern KS Mon into Mon evening which may result in some elevated rain chances. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu May 26 2016 Main Aviation Hazards: Strong-severe storm potential this evening, and low stratus again late tonight into Friday morning. Most numerous thunderstorm activity through 03z-05z will be mainly northwest of the Kansas Turnpike, where best low-level moisture convergence is indicated. Have tempo TSRA mentioned at RSL, SLN, and HUT Terminals, with VCTS at ICT and CNU. Large hail and very heavy rain will be the main threats. A very moist south- southeasterly boundary layer flow should lead to widespread MVFR/IFR stratus again late tonight into Thursday morning. The ceilings should gradually lift and scatter out around midday Thursday for most of the area. Additional scattered thunderstorms are possible across eastern Kansas again Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 80 61 81 / 50 40 30 10 Hutchinson 65 80 59 81 / 70 40 30 10 Newton 66 79 61 80 / 70 50 40 10 ElDorado 67 78 62 80 / 50 50 40 10 Winfield-KWLD 66 80 63 82 / 40 40 30 10 Russell 62 81 57 79 / 60 40 30 10 Great Bend 62 81 57 79 / 60 40 30 10 Salina 65 80 58 80 / 70 50 40 20 McPherson 65 80 59 80 / 70 50 40 10 Coffeyville 67 77 65 81 / 40 50 40 10 Chanute 68 76 65 81 / 50 50 50 30 Iola 67 76 64 80 / 50 60 50 30 Parsons-KPPF 67 77 65 81 / 40 50 40 20 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for KSZ032-033- 047>053-067>069-082-083. && SHORT TERM...RBL LONG TERM...RBL AVIATION...JMC
Hazardous weather outlook, May 26, 2:44 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT THU MAY 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 244 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE. FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLOODING. FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF THE AREA THROUGH FRIDAY AFTERNOON. SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 26, 8:14 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT THU MAY 26 2016
KSZ032-033-048-270200-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
814 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF LUCAS TO NEAR WILSON...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WILSON...LINCOLN...LUCAS...SYLVAN GROVE...BEVERLY...BARNARD...
ASH GROVE...WILSON STATE PARK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3921 9795 3901 9795 3870 9854 3912 9854
3913 9849 3921 9849
TIME...MOT...LOC 0113Z 267DEG 23KT 3915 9850 3878 9850
JAKUBLocal storm report, May 26, 8:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL OLMITZ 38.52N 98.94W
05/26/2016 E0.75 INCH BARTON KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 26, 8:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU MAY 26 2016
KSZ032-033-048-270200-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
815 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF LUCAS TO NEAR WILSON...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WILSON...LINCOLN...LUCAS...SYLVAN GROVE...BEVERLY...BARNARD...
ASH GROVE...WILSON STATE PARK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3921 9795 3901 9795 3870 9854 3912 9854
3913 9849 3921 9849
TIME...MOT...LOC 0113Z 267DEG 23KT 3915 9850 3878 9850
JAKUBSpecial weather statement, May 26, 8:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT THU MAY 26 2016 KSZ049-051-270145- SALINE KS-MCPHERSON KS- 821 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS... NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GYPSUM...OR 16 MILES EAST OF LINDSBORG...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GYPSUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3854 9737 3853 9739 3863 9753 3889 9738 TIME...MOT...LOC 0119Z 219DEG 24KT 3863 9739 JAKUB
Local storm report, May 26, 8:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 6 N SYLVAN GROVE 39.10N 98.39W
05/26/2016 E0.75 INCH LINCOLN KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES PENNY SIZED HAIL ON KANSAS
HIGHWAY 181.
&&
VJPLocal storm report, May 26, 8:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 2 S ELLINWOOD 38.33N 98.58W
05/26/2016 E70 MPH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 60 TO 70 MPH WINDS.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 32 min |
| May 26, 7:26 PM CDT | Special Weather Statement | ICT | Marion | 49 min |
| May 26, 7:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 26, 7:32 PM CDT | Special Weather Statement | ICT | Russell | 43 min |
| May 26, 7:38 PM CDT | Special Weather Statement | ICT | McPherson | 52 min |
| May 26, 7:42 PM CDT | Special Weather Statement | ICT | Barton | 48 min |
| May 26, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 64 min |
| May 26, 8:01 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 44 min |
| May 26, 8:14 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
| May 26, 8:15 PM CDT | Special Weather Statement | ICT | Lincoln | 45 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 46 min |
| May 26, 8:21 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| May 26, 8:39 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| May 26, 9:28 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 12 hr |
| May 26, 9:37 PM CDT | Special Weather Statement | ICT | Reno | 53 min |
| May 26, 9:43 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| May 26, 9:51 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 54 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 26 min |
| May 26, 10:32 PM CDT | Special Weather Statement | ICT | Reno | 43 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| May 26, 10:56 PM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| May 26, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 30 min |
| May 26, 11:29 PM CDT | Special Weather Statement | ICT | Butler, Harvey, Sedgwick, Sumner | 61 min |
| May 27, 12:20 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 55 min |
| May 27, 12:23 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 9 hr |
| May 27, 12:56 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Wilson, Woodson | 64 min |
| May 27, 1:13 AM CDT | Flash Flood Warning | ICT | Chase | 5 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson, Saline | 55 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | Saline | 65 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Marion | 53 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Chase, Lyon | 67 hr |
| May 27, 2:59 AM CDT | Areal Flood Warning | ICT | Harvey | 30 hr |
| May 27, 7:03 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 27 hr |
| May 27, 8:39 AM CDT | River Flood Warning | ICT | Chase | 3 days |
| May 27, 9:14 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 24 hr |
| May 27, 9:22 AM CDT | Areal Flood Warning | ICT | Rice | 72 hr |
| May 27, 10:12 AM CDT | Areal Flood Warning | ICT | Reno | 71 hr |
| May 27, 11:31 AM CDT | River Flood Warning | ICT | Reno, Rice | 6 days |
| May 27, 2:10 PM CDT | Special Weather Statement | ICT | Sumner | 65 min |
| May 27, 2:23 PM CDT | Special Weather Statement | ICT | Harper | 67 min |
| May 27, 2:46 PM CDT | Special Weather Statement | ICT | Harvey | 59 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 34 min |
| May 27, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| May 27, 3:20 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| May 27, 3:21 PM CDT | Special Weather Statement | ICT | Butler | 54 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 27, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 36 min |
| May 27, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 3:50 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 25 min |
| May 27, 4:06 PM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 27, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| May 27, 4:11 PM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| May 27, 4:15 PM CDT | River Flood Warning | ICT | McPherson | 15 hr |
| May 27, 4:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 27, 4:20 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| May 27, 4:38 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 18 hr |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 28 min |
| May 27, 5:02 PM CDT | Special Weather Statement | ICT | Kingman | 43 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 42 min |
| May 27, 5:18 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| May 27, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 50 min |
| May 27, 5:26 PM CDT | Special Weather Statement | ICT | Lincoln | 34 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 36 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 25 min |
| May 27, 6:27 PM CDT | Special Weather Statement | ICT | Cowley | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.